MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS HEALTHCARE 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS HEALTHCARE 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525DS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by a third-party service center, which reported the device had evidence of melting to the front enclosure.There was no report or evidence of illness, serious injury or medical treatment associated with the complaint.The device was returned for evaluation.Upon evaluation of the device, it was determined that the damage was concentrated at the front of the unit, at the humidifier recess cavity, and there was no internal damage to the unit.It is believed that the fire originated from an external source and traveled to the outlet port of the unit via the cannula tubing.The metal outlet fitting of the device was found to be missing when the device was received, but this was likely due to the damage sustained to the outlet port, which caused it to detach from the front cover.The metal outlet fitting is designed to prevent fire ingress to the device.Although the outlet fitting was missing from the unit, it prevented fire ingress before detaching from the unit.The unit had evidence of being operated in an area where cigarettes were in use.The intake tubing, grommet, intake filter, and intake compartment were all discolored/dirty and a cigarette smoke odor was detected when the unit was in operation.Functional testing of the device indicated that the device was operational and within specification.The fan and alarm system were both found to be functional and no high gas temperature errors were recorded prior to receiving the unit from the customer.Based on the thermal damage profile exhibited to the exterior of the device and the lack of damage to any of the internal oxygen concentrator components, it can be concluded that the thermal event did not initiate from the oxygen concentrator or propagate through the unit by way of the oxygen gas path.The device contains several warnings against smoking during use, both on the product itself and in instructions for use.The on-product warnings include a large, clear "no smoking" icon, and a clear "no open flame" icon as well.The instructions for use warn against smoking during use in several places, in several languages, including the following verbiage: "oxygen causes rapid burning.Do not smoke while your oxygen concentrator is operating, or when you are near a person utilizing oxygen therapy.Smoking during oxygen therapy is dangerous and is likely to result in facial burns or death.Do not allow smoking within the same room where the oxygen concentrator or any oxygen carrying accessories are located.If you intend to smoke, you must always turn the oxygen concentrator off, remove the cannula and leave the room where either the cannula or mask or the oxygen concentrator is located.If unable to leave the room, you must wait 10 minutes after you have turned off the oxygen concentrator before smoking.Oxygen makes it easier for a fire to start and spread.Do not leave the nasal cannula or mask on bed coverings or chair cushions if the oxygen concentrator is turned on but not in use.The oxygen will make the materials flammable.Turn the oxygen concentrator off when not in use to prevent oxygen enrichment.Keep the oxygen concentrator and cannula at least 2 m (6.5 feet) from hot, sparking objects or naked sources of flame.Open flames during oxygen therapy are dangerous and are likely to result in fire or death.Do not allow open flames within 2 m (6.5 feet) of the oxygen concentrator or any oxygen carrying accessories.Drive devilbiss oxygen concentrators are equipped with a fire mitigating outlet fitting that prevents propagation of fire into the unit." the manufacturer concludes, based on the information provided, that the oxygen concentrator did not malfunction, and the use error of smoking during use likely caused the adverse event.Devilbiss healthcare will file an update if additional information becomes available.

Brand Name
DEVILBISS HEALTHCARE 5L OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, NY 15501
5169984600
MDR Report Key23481637
Report Number2515872-2025-00036
Device Sequence Number13401422
Product Code CAW
UDI-Device Identifier00885304000846
UDI-Public(01)00885304000846
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525DS
Device Catalogue Number525DS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown